Skip to main content Accessibility help
×
Home

Thiamine for the treatment of nucleoside analogue-induced severe lactic acidosis

  • C. Schramm (a1), R. Wanitschke (a1) and P. R. Galle (a1)

Abstract

Nucleoside analogue-induced lactic acidosis is an often fatal condition in patients with HIV. There is only one report of successful treatment with riboflavin. We describe a 30-year-old female with AIDS and nucleoside analogue-induced lactic acidosis that exacerbated shortly after introducing total parenteral nutrition and reversed within hours after the addition of thiamine. Successful treatment of nucleoside analogue-induced lactic acidosis with a high dose of thiamine supports the hypothesis that vitamin deficiency is an important cofactor in the development of this rare and unpredictable condition in patients with HIV. We suggest that high dose B-vitamins should be given to any patient presenting with lactic acidosis under nucleoside analogue treatment.

Copyright

Corresponding author

Correspondence: C. Schramm.

Keywords

Thiamine for the treatment of nucleoside analogue-induced severe lactic acidosis

  • C. Schramm (a1), R. Wanitschke (a1) and P. R. Galle (a1)

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed